Alert archive / California / Red Flag Warnings in 2006

Red Flag Warning 7, NWS San Diego, CA

October 17, 20064 counties in California

NWS San Diego, CA issued this red flag warning at Oct 17, 2006, 9:54 AM PDT for 4 counties in California. It took effect at Oct 18, 2006, 8:00 AM PDT. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 17, 2006, 9:54 AM PDT (16:54 UTC)
In effect from
Oct 18, 2006, 8:00 AM PDT
Expired
Oct 19, 2006, 8:47 AM PDT
In force
25 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 4.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2006-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2006-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KSGX 171654
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
954 AM PDT TUE OCT 17 2006

...RED FLAG WARNING FROM 8 AM WEDNESDAY TO 6 PM PDT FRIDAY FOR
THE MOUNTAINS AND INLAND VALLEYS FOR LOCAL STRONG GUSTY NORTHEAST
WINDS AND LOW RELATIVE HUMIDITY...

.WEAK TO LOCALLY MODERATE SANTA WINDS AND DRY CONDITIONS WILL 
AFFECT SOUTHERN CALIFORNIA WEDNESDAY THROUGH FRIDAY. NORTHEAST
WINDS WILL INCREASE EARLY WEDNESDAY MORNING...ESPECIALLY NEAR
PASSES AND CANYONS WHERE LOCAL GUSTS UP TO 50 TO 60 MPH WILL OCCUR
DURING THE DAY. GUSTY WINDS WILL CONTINUE ON THURSDAY AND THEN
DIMINISH THURSDAY NIGHT. THE RELATIVE HUMIDITY WILL DROP BELOW 
15 PERCENT IN THE MOUNTAINS WEDNESDAY MORNING...WHILE INLAND
VALLEYS WILL GRADUALLY DRY OUT WEDNESDAY AFTERNOON AND THURSDAY.
BY FRIDAY WINDS WILL DIE DOWN BUT RELATIVE HUMIDITY WILL LIKELY
REMAIN BELOW 10 PERCENT FOR MUCH OF THE DAY.

CAZ248-250-255>258-180400-
/O.UPG.KSGX.FW.A.0007.061018T1500Z-061021T0100Z/
/O.NEW.KSGX.FW.W.0007.061018T1500Z-061021T0100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
954 AM PDT TUE OCT 17 2006

...RED FLAG WARNING IN EFFECT FROM 8 AM WEDNESDAY TO 6 PM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 8 AM WEDNESDAY TO 6 PM PDT
FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THIS RED FLAG WARNING INCLUDES THE MOUNTAINS AND INLAND VALLEYS OF
SOUTHWEST SAN BERNARDINO COUNTY...WESTERN RIVERSIDE COUNTY AND SAN
DIEGO COUNTY...INCLUDING THE CLEVELAND AND SAN BERNARDINO NATIONAL
FORESTS.

NORTHEAST WIND GUSTS ABOVE 35 MPH ARE EXPECTED NEAR AND BELOW THE
PASSES AND CANYONS STARTING EARLY WEDNESDAY AND CONTINUING INTO
THURSDAY. THE WINDS WILL DECREASE BY THURSDAY NIGHT AND FRIDAY.
SUSTAINED RELATIVE HUMIDITIES SHOULD DROP BELOW 15 PERCENT IN THE
MOUNTAINS STARTING WEDNESDAY MORNING...WITH LOW HUMIDITIES ACROSS
MOST OF MOUNTAINS AND THE INLAND VALLEYS ON THURSDAY AND FRIDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$

LAVIS
4 follow-up statements
000 
WWUS86 KSGX 180305
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
805 PM PDT TUE OCT 17 2006

...RED FLAG WARNING FROM 8 AM WEDNESDAY TO 6 PM PDT FRIDAY FOR
THE MOUNTAINS AND INLAND VALLEYS FOR LOCAL STRONG GUSTY NORTHEAST
WINDS AND LOW RELATIVE HUMIDITY...

.WEAK TO LOCALLY MODERATE SANTA WINDS AND DRY CONDITIONS WILL
AFFECT SOUTHERN CALIFORNIA WEDNESDAY THROUGH FRIDAY. NORTHEAST
WINDS WILL INCREASE EARLY WEDNESDAY MORNING...ESPECIALLY NEAR
PASSES AND CANYONS WHERE LOCAL GUSTS UP TO 50 TO 60 MPH WILL
OCCUR DURING THE DAY. GUSTY WINDS WILL CONTINUE ON THURSDAY AND
THEN DIMINISH THURSDAY NIGHT. THE RELATIVE HUMIDITY WILL DROP
BELOW 15 PERCENT IN THE MOUNTAINS WEDNESDAY MORNING...WHILE
INLAND VALLEYS WILL GRADUALLY DRY OUT WEDNESDAY AFTERNOON AND
THURSDAY. BY FRIDAY WINDS WILL DIE DOWN BUT RELATIVE HUMIDITY
WILL LIKELY REMAIN BELOW 10 PERCENT FOR MUCH OF THE DAY.

CAZ248-250-255>258-181600-
/O.CON.KSGX.FW.W.0007.061018T1500Z-061021T0100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
805 PM PDT TUE OCT 17 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM WEDNESDAY TO 6 PM
PDT FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM WEDNESDAY TO 6 PM
PDT FRIDAY. 

THIS RED FLAG WARNING INCLUDES THE MOUNTAINS AND INLAND VALLEYS
OF SOUTHWEST SAN BERNARDINO COUNTY...WESTERN RIVERSIDE COUNTY AND
SAN DIEGO COUNTY...INCLUDING THE CLEVELAND AND SAN BERNARDINO
NATIONAL FORESTS.

NORTHEAST WIND GUSTS ABOVE 35 MPH ARE EXPECTED NEAR AND BELOW THE
PASSES AND CANYONS STARTING EARLY WEDNESDAY AND CONTINUING INTO
THURSDAY. THE WINDS WILL DECREASE BY THURSDAY NIGHT AND FRIDAY.
SUSTAINED RELATIVE HUMIDITIES SHOULD DROP BELOW 15 PERCENT IN THE
MOUNTAINS STARTING WEDNESDAY MORNING...WITH LOW HUMIDITIES ACROSS
MOST OF MOUNTAINS AND THE INLAND VALLEYS ON THURSDAY AND FRIDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$
000 
WWUS86 KSGX 181608
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
908 AM PDT WED OCT 18 2006

...A RED FLAG WARNING IS IN EFFECT UNTIL 6 PM PDT FRIDAY FOR THE
MOUNTAINS AND INLAND VALLEYS FOR THE COMBINATION OF GUSTY
NORTHEAST WINDS AND LOW RELATIVE HUMIDITY...

.SUSTAINED NORTHEAST WINDS AROUND 20 MPH THIS MORNING WITH GUSTS
30 TO 50 MPH IN THE MORE WIND PRONE AREAS. RELATIVE HUMIDITY IS
STILL FAIRLY HIGH THIS MORNING BUT SHOULD DROP BELOW 15 PERCENT
BY THIS AFTERNOON. HUMIDITY RECOVERY TONIGHT WILL VERY POOR TO
NONE WITH MOST LOCATIONS EITHER STAYING OR DROPPING INTO THE
TEENS. WIND PRONE LOCATIONS WILL LIKELY STILL HAVE GUSTS AROUND 35
MPH TONIGHT. HUMIDITY ON THURSDAY AND FRIDAY SHOULD DROP INTO
THE SINGLE DIGITS WITH VERY POOR RECOVERY THURSDAY NIGHT. IN
SHORT...EXPECT A PROLONGED PERIOD WITH VERY DRY AIR MASS. 

CAZ248-250-255>258-190015-
/O.CON.KSGX.FW.W.0007.000000T0000Z-061021T0100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
908 AM PDT WED OCT 18 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT FRIDAY...

THIS RED FLAG WARNING INCLUDES THE MOUNTAINS AND INLAND VALLEYS
OF SOUTHWEST SAN BERNARDINO COUNTY...WESTERN RIVERSIDE COUNTY AND
SAN DIEGO COUNTY...INCLUDING THE CLEVELAND AND SAN BERNARDINO
NATIONAL FORESTS.

NORTHEAST WIND GUSTS ABOVE 35 MPH ARE LIKELY NEAR AND BELOW THE
PASSES AND CANYONS THROUGH THIS EVENING. THE WINDS WILL DECREASE
BY THURSDAY NIGHT AND FRIDAY. SUSTAINED RELATIVE HUMIDITIES SHOULD
DROP BELOW 15 PERCENT THIS AFTERNOON...AND FALL INTO THE SINGLE
DIGITS THURSDAY AND FRIDAY. LITTLE TO NO RECOVERY OF HUMIDITY IS
EXPECTED TONIGHT OR THURSDAY NIGHT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

BALFOUR
000 
WWUS86 KSGX 182116
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
216 PM PDT WED OCT 18 2006

...A RED FLAG WARNING IS IN EFFECT UNTIL 6 PM PDT FRIDAY FOR THE
MOUNTAINS AND INLAND VALLEYS FOR THE COMBINATION OF GUSTY
NORTHEAST WINDS AND LOW RELATIVE HUMIDITY...

.NORTHEAST WINDS THIS AFTERNOON WERE STILL GUSTING TO 45 MPH IN
THE MORE WIND PRONE AREAS. THESE AREA WILL LIKELY TO CONTINUE TO
GUST OVER 35 MPH THROUGH THE NIGHT. RELATIVE HUMIDITY HAS DROPPED
BELOW 15 PERCENT AT MOST LOCATIONS BY THIS AFTERNOON. HUMIDITY
RECOVERY TONIGHT WILL VERY POOR...WITH ONLY A FEW HOURS ABOVE 25
PERCENT. RELATIVE HUMIDITY ON THURSDAY AND FRIDAY SHOULD DROP
INTO THE SINGLE DIGITS WITH VERY POOR RECOVERY AGAIN THURSDAY
NIGHT. 

CAZ248-250-255>258-191615-
/O.CON.KSGX.FW.W.0007.000000T0000Z-061021T0100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
216 PM PDT WED OCT 18 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT FRIDAY...

NORTHEAST WIND GUSTS ABOVE 35 MPH ARE LIKELY NEAR AND BELOW THE
PASSES AND CANYONS THROUGH THURSDAY MORNING. THESE WINDS WILL
DIMINISH THURSDAY AFTERNOON. RELATIVE HUMIDITIES ARE EXPECTED TO DROP
BELOW 10 PERCENT THURSDAY AND FRIDAY. LITTLE TO NO RECOVERY OF
HUMIDITY IS EXPECTED TONIGHT OR THURSDAY NIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

BALFOUR
000 
WWUS86 KSGX 191547
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
847 AM PDT THU OCT 19 2006

...RED FLAG WARNING CANCELLED AT 900 AM PDT THURSDAY...

.WIND GUSTS OVER 35 MPH ARE NO LONGER EXPECTED...HOWEVER THE AIR
MASS REMAINS DRY. RELATIVE HUMIDITY WILL DROP BELOW 10 PERCENT
THIS AFTERNOON AND AGAIN ON FRIDAY...FOR ABOUT 6 HOURS EACH DAY.
THEREFORE THE CRITERIA WILL NOT BE MET AND THE RED FLAG WARNING IS
CANCELLED AS OF 900 AM PDT. 

CAZ248-250-255>258-191700-
/O.CAN.KSGX.FW.W.0007.000000T0000Z-061021T0100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
847 AM PDT THU OCT 19 2006

...RED FLAG WARNING IS CANCELLED EFFECTIVE 900 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE RED
FLAG WARNING EFFECTIVE 900 AM PDT THURSDAY.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Oct 17, 9:00 AM PDT, 54 minutes earlier.

Area forecast discussion, Oct 17, 9:00 AM PDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PDT TUE OCT 17 2006

.SYNOPSIS...AN UPPER LEVEL TROUGH IS MOVING EAST ACROSS THE REGION
TODAY. A DRY COLD FRONT WILL BRING CLEARING THIS AFTERNOON. A RAPID
SHIFT TO OFFSHORE FLOW IS EXPECTED TONIGHT AS HIGH PRESSURE BUILD
OVER THE GREAT BASIN. WEAK TO MODERATE SANTA ANA WINDS ARE POSSIBLE
BY WEDNESDAY MORNING. OFFSHORE FLOW AND VERY DRY CONDITIONS ARE
EXPECTED TO CONTINUE THROUGH FRIDAY...AND A FIRE WEATHER WATCH IS IN
EFFECT.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

FAIRLY DEEP MARINE LAYER THIS MORNING AHEAD OF A WEAK COLD FRONT
MOVING SOUTHEAST THROUGH THE AREA. MORNING TOP REPORTS RANGED FROM
AROUND 4000 FEET NEAR THE COAST TO AROUND 5000 FEET INLAND WITH
STRATOCUMULUS REACHING WELL INLAND TO THE COASTAL SLOPES OF THE
MOUNTAINS. SATELLITE WATER VAPOR LOOP INDICATES THE TROUGH AXIS WAS
PASSING THROUGH THIS MORNING AND CLEARING IS BEGINNING TO TAKE PLACE
FROM THE NORTHWEST.

12Z NAM MODEL INDICATES SOME CYCLONIC FLOW REMAINS OVER THE AREA
THROUGH WEDNESDAY MORNING AND KEEPS THE MARINE LAYER FAIRLY DEEP
THROUGH THIS EVENING BEFORE DRYING MOVES IN FROM THE NORTH LATE
TONIGHT AND WEDNESDAY MORNING. PATTERN APPEARS FAVORABLE FOR A
NORTHWEST WIND PATTERN THROUGH THE THIS EVENING THEN SHIFTS AROUND
TO THE NORTH LATE TONIGHT INTO WEDNESDAY. EXPECT WIND ADVISORY LEVEL
WINDS IN THE USUAL WINDY AREAS AND POSSIBLY HIGH WIND WARNING LEVEL
WINDS IN THE INLAND EMPIRE BELOW THE CAJON PASS AND POSSIBLY THROUGH
THE SANTA ANA CANYON AREA. WILL SEE WHAT THE 12Z GFS INDICATES
BEFORE DECIDING. PLAN TO ISSUE WITH AFTERNOON PACKAGE. WIND PEAKS
WEDNESDAY MORNING BUT REMAINS WINDY THROUGH THURSDAY.

RIDGING OVER THE EASTERN PACIFIC REMAINS IN PLACE THROUGH THE
WEEKEND WITH A DRY NORTHERLY FLOW ALOFT ALONG THE WEST COAST. THE
06Z GFS PICKS UP ON A WEAK CUT OFF LOW SOUTHWEST OF THE SOUTHERN
CALIFORNIA COAST ON THE WEEKEND AND SWINGS THAT LOW NORTHEAST ACROSS
SOUTHERN CALIFORNIA NEXT MONDAY. IF THIS IS CORRECT...THIS LOW COULD
BRING SOME SHOWERS TO THE AREA ON MONDAY. GIVEN THIS IS A CUT OFF
LOW AND TIMING WILL BE DIFFICULT...WILL NOT JUMP ON THIS AT THIS
TIME BUT WAIT AND SEE WHAT LATER MODEL RUNS DO.

NO UPDATES ARE PLANNED AT THIS TIME.

&&

.AVIATION...
MOST AIRFIELDS SHOULD SCATTER OUT RATHER QUICKLY THIS MORNING AS 30
TO 40 KT NW FLOW AND COLD AIR ADVECTION ABOVE THE MARINE LAYER
WEAKENS THE MARINE INVERSION. ACARS SOUNDINGS INDICATES THE FLOW IS
ALREADY VEERING NORTHERLY ABOVE 5K FT AND ERODING THE INVERSION AT
KSNA...KLAX...AND KONT. THIS TREND SHOULD CONTINUE THE REST OF TODAY
RESULTING IN THE CONTINUED ERODING OF THE STRATUS. EVEN WITH MORE
CLEARING TODAY...EXPECT CEILINGS FROM 4K TO 5K FT AND ISOLATED 1K TO
2K FT CEILINGS THIS MORNING. TOPS ARE AROUND 5K FT AND LOWERING.
SURFACE HEATING WILL RESULT IN SOME SHALLOW SCU THROUGH THIS
AFTERNOON BEFORE DRIER AIR AND OFFSHORE FLOW REPLACES THE MARINE
LAYER TONIGHT. AREAS OF WEST OR NORTHWEST WINDS AT 25KT WITH GUSTS
ABOVE 35KT IN THE MOUNTAINS ARE ALSO EXPECTED TODAY...VEERING NORTH
TO NORTHEAST BY TOMORROW MORNING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 11 AM PDT
TODAY FOR DESERT ZONES...CAZ060-061-062. SEE LAXNPWSGX.

RED FLAG WARNING FROM 8 AM PDT WEDNESDAY THROUGH 6 PM PDT FRIDAY FOR
THE MOUNTAINS AND INLAND VALLEYS...CAZ248-250-255>258. SEE
LAXRFWSGX.

&&

PUBLIC...AH
AVIATION...SV
Hazardous weather outlook, Oct 17, 3:00 AM PDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
300 AM PDT TUE OCT 17 2006

CAZ060>062-180000-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
300 AM PDT TUE OCT 17 2006

...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DESERT PORTIONS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

WIND ADVISORY THIS MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY NORTH TO NORTHEAST WINDS AND AREAS OF BLOWING SAND POSSIBLE
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ048-055-057-180000-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
300 AM PDT TUE OCT 17 2006

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

DENSE FOG AND DRIZZLE THIS MORNING ALONG COASTAL SLOPES. GUSTY
NORTH WINDS AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY NORTHEAST WINDS WEDNESDAY THROUGH THURSDAY. FIRE WEATHER
WATCH IN EFFECT THROUGH FRIDAY FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ042-043-PZZ750-775-180000-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
300 AM PDT TUE OCT 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL PORTION AND COASTAL
WATERS OF SOUTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ050-056-058-180000-
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
300 AM PDT TUE OCT 17 2006

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

DENSE FOG AND DRIZZLE THIS MORNING ALONG COASTAL SLOPES. GUSTY
WEST WINDS DESERT SLOPES TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY NORTHEAST WINDS WEDNESDAY THROUGH FRIDAY. FIRE WEATHER
WATCH IN EFFECT THROUGH FRIDAY FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 2:00 PM PDTHigh Wind WarningSGXOrange, Riverside, San Bernardino, San Diego24 hr
Oct 17, 2:00 PM PDTWind AdvisorySGXRiverside24 hr

Nearby

Red Flag Warnings in California, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.